MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM PLLA/HA 2 UBWHT/BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 5.5MM PLLA/HA 2 UBWHT/BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72202602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy procedure, the twinfix anchor broke while being implanted.Surgery was completed with a back-up device instead.It is unknown if there was a surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
H10 h3, h6: part of the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with no suture or anchor returned.There is biological debris on the returned device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material composition document found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that can contribute to the failure include an application of excessive force or contact with another source.Based on this investigation, the need for corrective action is not indicated.

Brand Name
TWINFIX ULTRA 5.5MM PLLA/HA 2 UBWHT/BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20942472
Report Number1219602-2024-02785
Device Sequence Number14581344
Product Code MAI
UDI-Device Identifier03596010647573
UDI-Public3596010647573
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202602
Device Lot Number2091523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown